Alert archive / Michigan / Small Craft Advisories in 2012
Small Craft Advisory 105, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Oct 17, 2012, 5:07 PM EDT. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Oct 17, 2012, 5:07 PM EDT (21:07 UTC)
- Expired
- Oct 19, 2012, 4:45 AM EDT
- In force
- 36 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
520 WHUS73 KAPX 172107 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 507 PM EDT WED OCT 17 2012 LSZ321-180515- /O.NEW.KAPX.SC.Y.0105.121017T2107Z-121018T2100Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 507 PM EDT WED OCT 17 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EDT THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345-180515- /O.EXB.KAPX.SC.Y.0104.000000T0000Z-121018T2100Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND- 507 PM EDT WED OCT 17 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EDT THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LSZ322-180515- /O.EXB.KAPX.SC.Y.0104.000000T0000Z-121018T2100Z/ ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 507 PM EDT WED OCT 17 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EDT THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ346>349-180515- /O.EXT.KAPX.SC.Y.0104.000000T0000Z-121018T2100Z/ ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 507 PM EDT WED OCT 17 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EDT THURSDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 PM EDT THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ341-342-344>346-180515- /O.EXT.KAPX.SC.Y.0104.000000T0000Z-121018T2100Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 507 PM EDT WED OCT 17 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EDT THURSDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 PM EDT THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
5 follow-up statements
285 WHUS73 KAPX 180226 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1026 PM EDT WED OCT 17 2012 LHZ345>349-181030- /O.CON.KAPX.SC.Y.0104.000000T0000Z-121018T2100Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 1026 PM EDT WED OCT 17 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ341-342-344>346-181030- /O.CON.KAPX.SC.Y.0104.000000T0000Z-121018T2100Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1026 PM EDT WED OCT 17 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LSZ322-181030- /O.CON.KAPX.SC.Y.0104.000000T0000Z-121018T2100Z/ ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1026 PM EDT WED OCT 17 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LSZ321-181030- /O.CON.KAPX.SC.Y.0105.000000T0000Z-121018T2100Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 1026 PM EDT WED OCT 17 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
373 WHUS73 KAPX 180816 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 416 AM EDT THU OCT 18 2012 LHZ345>349-181630- /O.CON.KAPX.SC.Y.0104.000000T0000Z-121018T2100Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 416 AM EDT THU OCT 18 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ341-342-344>346-181630- /O.CON.KAPX.SC.Y.0104.000000T0000Z-121018T2100Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 416 AM EDT THU OCT 18 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LSZ322-181630- /O.CON.KAPX.SC.Y.0104.000000T0000Z-121018T2100Z/ ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 416 AM EDT THU OCT 18 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LSZ321-181630- /O.CON.KAPX.SC.Y.0105.000000T0000Z-121018T2100Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 416 AM EDT THU OCT 18 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
865 WHUS73 KAPX 182004 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 404 PM EDT THU OCT 18 2012 LHZ345>349-190415- /O.EXT.KAPX.SC.Y.0104.000000T0000Z-121019T0900Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 404 PM EDT THU OCT 18 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EDT FRIDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 AM EDT FRIDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ341-342-344>346-190415- /O.EXT.KAPX.SC.Y.0104.000000T0000Z-121019T0900Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 404 PM EDT THU OCT 18 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EDT FRIDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 AM EDT FRIDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LSZ322-190415- /O.EXT.KAPX.SC.Y.0104.000000T0000Z-121019T0900Z/ ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 404 PM EDT THU OCT 18 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EDT FRIDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 AM EDT FRIDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LSZ321-190415- /O.EXT.KAPX.SC.Y.0105.000000T0000Z-121019T0900Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 404 PM EDT THU OCT 18 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EDT FRIDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 AM EDT FRIDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
802 WHUS73 KAPX 190248 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1048 PM EDT THU OCT 18 2012 LHZ345>349-190900- /O.CON.KAPX.SC.Y.0104.000000T0000Z-121019T0900Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 1048 PM EDT THU OCT 18 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT FRIDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ341-342-344>346-190900- /O.CON.KAPX.SC.Y.0104.000000T0000Z-121019T0900Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1048 PM EDT THU OCT 18 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT FRIDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LSZ322-190900- /O.CON.KAPX.SC.Y.0104.000000T0000Z-121019T0900Z/ ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1048 PM EDT THU OCT 18 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT FRIDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LSZ321-190900- /O.CON.KAPX.SC.Y.0105.000000T0000Z-121019T0900Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 1048 PM EDT THU OCT 18 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT FRIDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
513 WHUS73 KAPX 190845 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 445 AM EDT FRI OCT 19 2012 LSZ321-190945- /O.CAN.KAPX.SC.Y.0105.000000T0000Z-121019T0900Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 445 AM EDT FRI OCT 19 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LHZ345-349-LMZ342-344>346-LSZ322-190945- /O.CAN.KAPX.SC.Y.0104.000000T0000Z-121019T0900Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-STURGEON POINT TO ALABASTER MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 445 AM EDT FRI OCT 19 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LMZ341-191500- /O.EXT.KAPX.SC.Y.0104.000000T0000Z-121019T1500Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- 445 AM EDT FRI OCT 19 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EDT THIS MORNING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 AM EDT THIS MORNING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ346>348-191645- /O.EXT.KAPX.SC.Y.0104.000000T0000Z-121020T0000Z/ ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 445 AM EDT FRI OCT 19 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Oct 17, 4:24 PM EDT, 43 minutes earlier.
Area forecast discussion, Oct 17, 4:24 PM EDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
424 PM EDT WED OCT 17 2012
.SYNOPSIS...
ISSUED AT 405 PM EDT WED OCT 17 2012
AFTER A BRIEF BREAK IN THE RAINFALL TODAY...A DEVELOPING AREA OF LOW
PRESSURE IN THE NORTHERN PLAINS...WILL MOVE INTO THE WESTERN GREAT
LAKES TONIGHT. THIS SYSTEM WILL BRING YET ANOTHER ROUND OF SHOWERS
AND POSSIBLY A FEW THUNDERSTORMS TO NORTHERN MICHIGAN...TONIGHT INTO
THURSDAY. THIS AREA OF LOW PRESSURE WILL BE SLOW TO EXIT THE
REGION...AND WILL KEEP SEASONABLY COOL AND SHOWERY WEATHER FOR THE
AREA INTO SATURDAY.
&&
.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 405 PM EDT WED OCT 17 2012
ON THE LATEST SURFACE WEATHER MAP OF NOTE...THERE WAS A VERY BROAD
AND COMPLEX WEATHER SYSTEM TO OUR WEST...WITH LOW PRESSURE AREAS
CENTERED ACROSS NORTHWEST MINNESOTA (986 MB) AND CENTRAL MISSOURI
(996 MB). SATELLITE IMAGERY ALONG WITH SURFACE OBSERVATIONS
INDICATED THAT SKIES WERE INCREASING FROM THE SOUTHWEST. RADAR
IMAGERY SHOWED SHOWERS BREAKING OUT ACROSS SOUTHWEST LOWER
MICHIGAN. THE MAIN SHORT TERM FORECAST CONCERNS REVOLVE AROUND
THE TIMING OF ARRIVAL OF RAIN SHOWERS ALONG WITH THE POTENTIAL FOR
THUNDERSTORMS TONIGHT ALONG WITH POPS THROUGH THURSDAY.
TONIGHT INTO THURSDAY...THE BROAD AND COMPLEX WEATHER SYSTEM TO OUR
WEST WILL SEND ROUNDS OF MOISTURE UP FROM THE SOUTHWEST OVER THE
NEXT FEW DAYS WITH AN OCCLUDED FRONT MOVING THROUGH LATE TONIGHT
INTO EARLY THURSDAY. THE FIRST AXIS OF DEEP MOISTURE ARRIVES LATE
THIS AFTERNOON FROM THE SOUTHWEST AND LINGERS INTO MUCH OF
TONIGHT. THEREFORE...OCCASIONAL RAIN SHOWERS ARE EXPECTED TO MOVE
IN FROM THE SOUTHWEST OVER THE NEXT COUPLE OF HOURS AND SPREAD
NORTHEAST ACROSS THE REMAINDER OF THE FORECAST AREA THROUGH EARLY
TONIGHT. IN ADDITION...THERE IS SOME WEAK INSTABILITY (A BIT OF
CAPE AND ELEVATED LAPSE RATES) SO THERE COULD BE SOME THUNDER
EMBEDDED IN THE SHOWERS (THERE ARE SEVERAL STRIKES ACROSS SOUTHERN
LAKE MICHIGAN AT THE MOMENT). NOTHING SEVERE IS ANTICIPATED.
ADDITIONAL ROUNDS OF SHOWERS ARE EXPECTED ON FRIDAY AS THE UPPER
LEVEL LOW PRESSURE SYSTEM ADDITIONAL SPOKES OF ENERGY/MOISTURE
ACROSS THE REGION. MILD TONIGHT WITH LOWS IN THE LOWER TO MIDDLE
50S. TEMPERATURES WILL REMAIN NEARLY STEADY OR EVEN FALL OFF BY A
COUPLE OF DEGREES DURING THE DAY ON THURSDAY BEHIND THE OCCLUDED
FRONT. RAINFALL AMOUNTS ARE EXPECTED TO GENERALLY RANGE BETWEEN A
TENTH AND A QUARTER OF AN INCH TONIGHT AND A QUARTER AND A HALF
INCH THURSDAY.
.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 405 PM EDT WED OCT 17 2012
FOUR-WAVE NRN HEMISPHERIC PATTERN STILL DOMINANT TO START THIS
FORECAST CYCLE WITH ONE LONG WAVE TROUGH AXIS SITTING ACROSS THE
GREAT LAKES...AND LONG WAVE RIDGING ALONG THE WEST COAST. MEDIUM
RANGE GUIDANCE SIGNALING AN END TO OUR COOL PATTERN OVER THE NEXT
SEVERAL DAYS...AS LONG WAVE TROUGHINESS SHIFTS BACK TO THE WEST COAST
STARTING THIS WEEKEND...AND MODEST RIDGING DEVELOPS ACROSS THE
EASTERN CONUS.
IN THE INTERIM...HAVE TO GET THROUGH ONE MORE UNSETTLED/WET/COOL
PERIOD AS LARGE...PSEUDO CUT-OFF LOW PRESSURE SYSTEM SLOWLY WORKS
THROUGH THE REGION OVER THE NEXT FEW DAYS. THURSDAY NIGHT...
TRANSITIONAL PERIOD AS OCCLUDED FRONT LIFTS NORTH OF THE CWA BY
EARLY EVENING TAKING INITIAL SLUG OF WARM CONVEYOR BELT WIDESPREAD
RAINFALL NORTH INTO CANADA. THIS WILL RESULT IN A LULL FOR AT LEAST
A FEW HOURS (OR MORE) THURSDAY EVENING UNTIL THE STACKED UPPER LOW
CAN RECONFIGURE AND BEGIN TO EDGE INTO LOWER MICHIGAN LATE THURSDAY
NIGHT. HAVE PUT IN FORECAST TIMING TO THAT EFFECT WITH A LULL
THURSDAY EVENING FOLLOWED BY WEST-EAST INCREASING POPS OVERNIGHT AS
THE STACKED LOW APPROACHES.
FRIDAY AND FRIDAY NIGHT...DEEP OCCLUDED LOW PRESSURE SYSTEM WILL
VERY SLOWLY MIGRATE OVER LOWER MICHIGAN. COOL AIR ALOFT/DAYTIME
HEATING/BROAD LOW LEVEL CONVERGENCE/LAKE ENHANCEMENT...ALL POINT TO
A SHOWERY STRETCH OF WEATHER FRIDAY...PERSISTING THROUGH FRIDAY
NIGHT ALTHOUGH COVERAGE MAY THIN A BIT WITH LOSS OF HEATING. HAVE
NUDGED POPS UP ACCORDINGLY. ENOUGH COOL AIR ALOFT TO THINK ABOUT THE
POSSIBILITIES OF SMALL HAIL WITH THE SHOWERS FRIDAY...BUT WILL NOT
PUT THAT IN THE FORECAST JUST YET.
SATURDAY AND SUNDAY...DEEP/STACKED LOW PRESSURE SYSTEM SLOWLY EXITS
EAST THROUGH THE WEEKEND WITH HIGH PRESSURE BUILDING INTO THE REGION
BY SUNDAY. NAM SOLUTION IS A BIT SLOWER WITH THIS TRANSITION...AN
IDEA I LIKE BEST GIVEN THE SLOWER NATURE OF CUT-OFF SYSTEMS. THIS
SUGGESTS AT LEAST A LOW END THREAT FOR SHOWERS LINGERING THROUGH THE
DAY SATURDAY WITH RESIDUAL COOL AIR ALOFT...ALTHOUGH THE DAY OVERALL
WILL BE OK. SUNDAY LOOKS THE BEST DAY AT THIS POINT WITH CLOUD COVER
THINNING OUT...TEMPS REBOUNDING THROUGH THE 50S TO AROUND 60...AND
SOME SUNSHINE.
MONDAY THROUGH WEDNESDAY (EXTENDED PERIODS)...ECMWF/GFS GUIDANCE IN
GENERAL AGREEMENT IN THE EXTENDED...AT LEAST IN TERMS OF THE
AFOREMENTIONED PATTERN CHANGE AND WARM-UP AS MID LEVEL RIDGING
CONTINUES TO BUILD FROM THE GULF UP THROUGH THE GREAT LAKES.
BUT...SOME TIMING/PLACEMENT DISAGREEMENTS WITH SFC FEATURES AMONG
THE ECMWF/GFS SOLUTIONS THAT IS THE DIFFERENCE BETWEEN POPS AND NO
POPS. WILL FOLLOW THE ECMWF SCENARIO CLOSEST.
HIGH PRESSURE SYSTEM DRIFTS EAST OF THE REGION MONDAY SETTING UP A
RETURN FLOW OF WARMER AIR INTO THE GREAT LAKES...AS MID LEVEL
HEIGHTS RATCHET UP TO BETWEEN 570 AND 580 DM. SOUNDS GOOD...
UNFORTUNATELY THE EURO ALSO DEVELOPS LOW PRESSURE IN THE PLAINS WITH
A WARM FRONT STRETCHING OUT AND STALLING ACROSS THE STATE THROUGH AT
LEAST MIDWEEK. (BY COMPARISON...GFS SHOVES FRONT WELL SOUTH OF THE
REGION WITH SUBSEQUENT HIGH PRESSURE OVER THE AREA TUESDAY AND
WEDNESDAY). THIS SUGGESTS AT LEAST THE POTENTIAL FOR SHOWERS
THROUGHOUT THE THREE DAY (6 PERIOD) STRETCH. HATE TO HAVE SUCH A
PROLONGED PERIOD OF RAIN CHANCES IN THE FORECAST ESPECIALLY SINCE IT
IS NOT A PARTICULARLY WET PATTERN AND THERE WILL BE STRETCHES OF DRY
WEATHER. BUT HAVE NO CHOICE UNTIL WE GET SOME BETTER AGREEMENT AMONG
THE MODELS AND ABILITY TO PUT IN BETTER DETAIL.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 159 PM EDT WED OCT 17 2012
VFR CONDITIONS WILL PREVAIL FOR ALL TAF LOCATIONS THROUGH TONIGHT.
LOWEST CONFIDENCE IS IN A DRY PERIOD (PRECIPITATION
FREE...CEILINGS RAISE) THAT BOTH THE NAM AND GFS MODEL SOUNDINGS
SEEM TO BE PICKING UP ON BETWEEN 06 AND 12Z...DEPENDING ON TAF
LOCATION. MVFR CONDITIONS ARE FORECAST FOR TVC AND MBL EARLY
TOMORROW MORNING...WITH LOWER CEILINGS AND VISIBILITY ACCOMPANYING
PRECIPITATION.
&&
.MARINE...
ISSUED AT 405 PM EDT WED OCT 17 2012
STOUT SOUTHERLY WINDS WILL PERSIST FOR THE NEXT FEW DAYS...AS DEEP
LOW PRESSURE SLOWLY ADVANCES INTO THE GREAT LAKES REGION. CORE OF
WINDS IN EXCESS OF 50 KNOTS ALOFT WILL SLIDE UP THROUGH THE REGION
TONIGHT. HOWEVER...WARM AIR/OVER LAKE STABILITY WILL KEEP STRONGEST
WINDS FROM GETTING TO THE SFC...WITH GUSTS LARGELY REMAINING BELOW
GALE CRITERIA. THAT SAID...A FEW GUSTS IN EXCESS OF GALE FORCE ARE
POSSIBLE TONIGHT. GUSTINESS PERSISTS THURSDAY AND MOST OF THURSDAY
NIGHT AS STACKED STORM SYSTEM SLOWLY WORKS INTO THE GREAT LAKES
REGION. WILL HAVE A PERIOD OF SOLID SMALL CRAFT ADVISORY CONDITIONS
ON THE LAKES THROUGH THURSDAY. WINDS WILL START TO WEAKEN THURSDAY
NIGHT AS UPPER LOW MOVES IN OVERHEAD. BUT AS WINDS WEAKEN AND WITH
THE UPPER LOW OVERHEAD ON FRIDAY...POTENTIAL FOR WATERSPOUTS WILL
EXIST FRIDAY AND LIKELY FRIDAY NIGHT.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY UNTIL 5 PM EDT THURSDAY FOR LHZ345>349.
LM...SMALL CRAFT ADVISORY UNTIL 5 PM EDT THURSDAY FOR LMZ341-342-
344>346.
LS...SMALL CRAFT ADVISORY UNTIL 5 PM EDT THURSDAY FOR LSZ321-322.
&&
SYNOPSIS...TL
SHORT TERM...AS
LONG TERM...BA
AVIATION...TL
MARINE...BAHazardous weather outlook, Oct 17, 4:05 PM EDT, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 405 PM EDT WED OCT 17 2012 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 181100- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 405 PM EDT WED OCT 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...REST OF TODAY AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS TONIGHT ACROSS ALL OF NORTHERN MICHIGAN. SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. WATER SPOUTS ARE POSSIBLE ON LAKE MICHIGAN AND LAKE HURON FRIDAY AND FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/APX (ALL LOWERCASE) AJS
Nearby
Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.